Alabama, 2010Flash Flood and Damaging Winds in Alabama, July 26, 2010
July 26, 2010 · NWS BMX · 3 events in 2 counties and zones
Slow moving thunderstorms developed as the result of daytime heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $128,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms developed as the result of daytime heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 26, 5:50 PM CST, 20 minutes earlier.
Area forecast discussion, Jul 26, 5:50 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT MON JUL 26 2010
.UPDATE...AVIATION DISCUSSION.
&&
.DISCUSSION...
UPPER-LEVEL RIDGE SHOULD DOMINATE THE WEATHER PATTERN THROUGH AT
LEAST NEXT WEEKEND. THE UPPER-LEVEL HIGH WAS CENTERED OVER GEORGIA
THIS AFTERNOON...AND IT IS EXPECTED DRIFT BACK OVER ALABAMA ON
WEDNESDAY...BEFORE SHIFTING TO THE CENTRAL PLAINS BY THURSDAY.
PRECIPITABLE WATER VALUES WILL REMAIN QUITE HIGH THROUGH
FRIDAY...BEFORE POSSIBLY DROPPING OFF A LITTLE AS DRIER AIR FILTERS
INTO THE AREA FROM THE NORTH OVER THE WEEKEND. RIGHT NOW...THE GFS
DROPS OFF THE MEAN RELATIVE HUMIDITIES OVER THE FORECAST AREA NEXT
WEEKEND. OTHERWISE...DAYTIME HEATING SHOULD HELP TRIGGER AFTERNOON
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.
03
&&
.AVIATION...00Z TAF DISCUSSION.
A LARGE OUTFLOW BOUNDARY MOVING SOUTHWARD ACROSS NORTH CENTRAL
ALABAMA HAS PUSHED SOUTH OF BIRMINGHAM AND ANNISTON. TSTMS WERE
FORMING NORTH OF THE BOUNDARY AND DRIFTING NORTHWARD. NMRS TSTMS
WERE CONTINUE IN THE KBHM AND KANB THRU 01Z...WITH ISOLD STORMS IN
THE VCNTY OF THE OTHER TAF SITES THRU 01Z. OUTSIDE OF TSTMS...VFR
CONDS WILL PREVAIL. THE STORMS SHOULD SUBSIDE BY 02Z. THE OUTFLOW
BOUNDARY WILL LIKELY BE THE FOCUS FOR ADDITIONAL TSTM DEVELOPMENT
AFTER 17Z. SOUTH OF THE OUTFLOW BOUNDARY...SURFACE WINDS WILL
INCREASE TO 5-8 KNOTS BY 16Z WITH WINDS VEERING TO A MORE SOUTHWEST
DIRECTION.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.
58/ROSE
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 73 94 72 95 73 / 30 30 10 30 10
ANNISTON 74 94 73 95 75 / 30 30 10 30 10
BIRMINGHAM 75 94 75 95 74 / 30 30 10 20 10
TUSCALOOSA 75 96 75 97 74 / 20 30 10 20 10
CALERA 75 93 73 95 74 / 20 30 10 20 10
AUBURN 73 94 73 95 74 / 20 30 10 30 10
MONTGOMERY 74 95 74 97 75 / 20 30 10 20 10
TROY 73 95 73 96 73 / 20 30 10 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 12:15 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT MON JUL 26 2010
ALZ011>015-017>050-271030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
115 PM CDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
UNTIL 9PM. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG GUSTY
WINDS TO 50 MPH AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LATER IN THE WEEK AND FOR THE UPCOMING WEEKEND...A STRONG HEAT
RIDGE WILL BUILD ACROSS CENTRAL ALABAMA PUSHING HIGH TEMPERATURES
BACK INTO THE UPPER 90S. COMBINED WITH THE HIGHER HUMIDITY...HEAT
INDEX VALUES WILL ONCE AGAIN REACH 105 TO 110 DEGREES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 5:00 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT MON JUL 26 2010
ALZ017-024-262330-
BLOUNT AL-JEFFERSON AL-
600 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLOUNT AND NORTHEASTERN
JEFFERSON COUNTIES UNTIL 630 PM CDT...
AT 600 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PINSON...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MORRIS...
KIMBERLY...
COUNTY LINE...
TRAFFORD...
DALLAS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
19
Special weather statement, Jul 26, 5:08 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT MON JUL 26 2010
ALZ027-028-270000-
CLAY AL-TALLADEGA AL-
608 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND
NORTHWESTERN CLAY COUNTIES UNTIL 700 PM CDT...
AT 608 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WALDO...OR 7 MILES SOUTHEAST OF TALLADEGA...MOVING
NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TALLADEGA...
WALDO...
GRANT TOWN...
TALLADEGA MUNICIPAL AIRPORT...
TALLADEGA SUPERSPEEDWAY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
19
Special weather statement, Jul 26, 5:28 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT MON JUL 26 2010
ALZ026-027-270015-
ST. CLAIR AL-TALLADEGA AL-
628 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR AND CENTRAL
TALLADEGA COUNTIES UNTIL 715 PM CDT...
AT 628 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOGAN MARTIN DAM...OR 8 MILES NORTHEAST OF
CHILDERSBURG...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PELL CITY...
ALPINE BAY RESORT...
COOSA ISLAND...
RIVERSIDE...
LINCOLN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
19
Special weather statement, Jul 26, 5:37 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT MON JUL 26 2010
ALZ029-270015-
RANDOLPH AL-
637 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL 715 PM CDT...
AT 636 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF WELCH...OR 6 MILES EAST OF
ROANOKE...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ROANOKE...
ROCK MILLS...
BIG SPRINGS...
NAPOLEON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
19
Thunderstorm Wind, Autauga
- When
- July 26, 6:10 PM CST
- Where
- Autauga County, 34.78 mi ENE of Marbury
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.950, -85.960
A rotten tree fell onto a home as the result of thunderstorm outflow.
Thunderstorm Wind, Tuscaloosa
- When
- July 26, 8:45 PM CST
- Where
- Tuscaloosa County, 0.58 mi E of Taylorville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.150, -87.540
A few trees down onto power lines near Taylorville.
Flash Flood, Tuscaloosa
- When
- July 26, 9:50 PM CST to 10:30 PM CST
- Where
- Tuscaloosa County, 1.06 mi SSE of River View to 1.54 mi SSE of River View
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.205, -87.545
As much as four feet of water was flowing across McFarland Drive and University. A swift water rescue was required on Hackberry Lane. Bryant Drive 14th Avenue and Highway 69 were also flooded.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Excessive Heat and Hail in South Carolina, July 26, 20103 injured · $15,000 · 1 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253419, 253405, 253413.